Illinois, 2015Tornadoes and Hail in Illinois, December 23, 2015
December 23, 2015 · NWS PAH · 17 events in 12 counties and zones
A fast-moving line of severe storms moved east across southern Illinois, accompanied by locally damaging winds and isolated tornadoes. A few bowing segments along the line produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $485,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast-moving line of severe storms moved east across southern Illinois, accompanied by locally damaging winds and isolated tornadoes. A few bowing segments along the line produced damaging winds. A negatively-tilted mid-level trough from the central high Plains to the Arklatex ejected northeast through the Middle Mississippi Valley. At the surface, an area of low pressure over northeast Kansas moved to central Wisconsin. A trailing cold front surged eastward through the Mid-Mississippi and Lower Ohio Valleys. The storms were fed by a broadening and strengthening southwesterly low-level jet, which destabilized the atmosphere ahead of the storms. The presence of strong low-level and deep-layer wind shear enhanced the risk of wind damage and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 23, 3:34 AM CST, 7 hours 41 minutes earlier.
Area forecast discussion, Dec 23, 3:34 AM CST, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
334 AM CST WED DEC 23 2015
.SHORT TERM...(Today through Friday night)
Issued at 333 AM CST WED DEC 23 2015
Busy morning, and the significant weather has not even moved into
the area yet!
Current convection over south central Missouri suprizingly being
handled fairly well with the 12km NAM-WRF. Boundary layer ahead of
this area remains quite saturated and thermal/wind gradient is
actually better over the northeast Arkansas/Missouri BootHeel.
However, both the latest NAM and GFS guidance show a nose of 0-2km
instability nosing in near KPOF (Poplar Bluff Missouri) to just
west of KCGI (near Marble Hill Missouri) between 12-15z (6am-9am
CST). Re-introduced a mention of damaging wind in this Southeast
Missouri Delta region for the potential of increasing wind
momentum from line of convection producing at least marginally
severe wind gusts.
Wind shear in the 0-3km layer upticks across the Missouri
Bootheel region and into the Purchase area of West Kentucky by 18z
(noon). Added a mention of severe in the gridded forecast for
southwest KY shortly before noon. Increasing deep layer (0-6km) of
70-80 knots nose into Southeast Missouri and the Purchase area of
West Kentucky between 18z-21z (noon-3pm CST) per NAM-WRF and would
lead to sharpening updrafts with steeping lapse rates at low
levels. A focused area of severe thunderstorms was added to the
gridded forecast for parts of West Kentucky to suggest higher
potential for damaging wind, hail, and tornadoes. This also
corresponds closely with the SPC 10% or greater Risk area for EF2
or greater tornadic potential. For simplification purposes, kept
this area highlighted from noon to 6 pm CST (18z-24z).
Little significant change in temperatures at this time. With
ample moisture already available due to the antecedent stabilized
conditions (e.g. fog), model guidance may be under-estimating the
moisture pool available for buoyant updrafts. Leaned a little
higher with dewpoints early on (this morning) to reflect that
change.
Dropped any mention of weather during the daytime hours on December
24, but slowly ramped up precipitation from the southeast toward
sunrise Friday morning (Christmas). Main concern will be
persistent rainfall over West Kentucky by Friday night, which may
cause nuisance flooding issues.
.LONG TERM...(Saturday through Tuesday)
Issued at 333 AM CST WED DEC 23 2015
Looks to be shaping up to be a rather wet weekend, especially up
in our northern/western sections, as a stationary front drapes
along the Ohio River Valley and several pieces of mid lvl energy
eject ne along it within deep southwest flow regime. Precipitable
Water values progged to push over 1.5" suggest potential for some
hefty rain amounts along/north of the surface boundary, so where
this boundary sets of will be very important as to who gets the
heaviest rainfall. South of the front, QPF and overall POPs will
drop off fairly quickly, and temps will be unusually warm with
record highs in the lower 70s a good bet.
Models really diverge after the weekend with the handling of a deep
cut-off upper low that will eventually lift north from TX into the
southern Plains. This leads to low confidence forecast for early
next week. There still is a large model spread as to how quickly
this low lifts north into the Plains. Will continue with a
compromise/superblend type solution at this point. Cannot rule out
some severe threat with this system, depending on the track. Right
now the severe risk looks a bit greater south/east of our area, but
will need to monitor with time.
&&
.AVIATION...
Issued at 1209 AM CST WED DEC 23 2015
It is an educated guess as to exactly what will happen with the
cigs/vsbys overnight. As increasing low level winds will tend to
scour out vsby-restricting fog as time goes on, LIFR/IFR cigs will
probably hold on well into the day before rising to MVFR as
showers/tstms, some strong to severe, get going in the daytime. Very
strong south southwesterly winds are expected through the day with
gusts up to 30kts possible. More intense gusts will be possible near
any storms. Some showers are possible after dark with a cold
fropa across the region very late in the 06Z TAF period.
&&
.PAH Watches/Warnings/Advisories...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...Smith
LONG TERM...GM
AVIATION...DB
Hazardous weather outlook, Dec 23, 10:47 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1047 AM CST WED DEC 23 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1047 AM CST WED DEC 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS OVER SOUTHEAST MISSOURI THIS MORNING WILL CONTINUE TO
EXPAND AND MOVE EAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY
EVENING HOURS ACROSS THE REST OF THE OUTLOOK AREA.
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INCLUDED THE
ENTIRE AREA IN AN ENHANCED RISK OF SEVERE THUNDERSTORMS. DAMAGING
WINDS, LARGE HAIL, AND TORNADOES ARE ALL POSSIBLE WITH THE STRONGER
THUNDERSTORMS.
WITHIN THIS AREA, A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS.
THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE FROM DEXTER
MISSOURI, VIENNA ILLINOIS, EVANSVILLE AND DALE INDIANA. THIS
MODERATE RISK AREA INCLUDES ALL OF WEST KENTUCKY, AND A SMALL PART
OF EXTREME SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI, AS WELL AS
SOUTHWEST INDIANA. TORNADOES WITHIN LINES OF STORMS, AS WELL AS
INDIVIDUAL STRONG STORMS CONTAINING TORNADOES ARE LIKELY IN THIS
AREA, ESPECIALLY THIS AFTERNOON.
STORMS OVER SOUTHEAST MISSOURI THIS MORNING HAVE ALREADY HAD A
HISTORY OF PRODUCING WIND DAMAGE. THE STORMS ARE MOVING RAPIDLY
NORTHEAST BETWEEN 60 AND 80 MPH.
THE THREAT OF SEVERE WEATHER SHOULD COMPLETELY EXIT THE QUAD STATE
REGION BY 8 PM CST.
MINOR FLOODING IS CURRENTLY FORECAST TO CONTINUE ALONG PORTIONS OF
THE MISSISSIPPI RIVER. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS
AS THEY ARE ISSUED FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE FORECAST OFF AND ON FROM FRIDAY THROUGH NEXT
MONDAY. THE PRIMARY WEATHER HAZARD DURING THIS TIME PERIOD WILL BE
LOCALLY HEAVY RAIN, CAPABLE OF PRODUCING LOCALIZED FLOODING OF
POORLY DRAINED AND LOW-LYING AREAS.
SOME STORMS MAY REACH SEVERE LIMITS NEXT MONDAY.
MINOR FLOODING IS CURRENTLY FORECAST TO CONTINUE ALONG PORTIONS OF
THE MISSISSIPPI RIVER. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS
AS THEY ARE ISSUED FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED MAINLY THIS
AFTERNOON AND SHORTLY AFTER SUNSET.
WITH MODERATE TO HEAVY RAINFALL EXPECTED THIS WEEKEND, ANY SPOTTER
REPORTS OF FLOODING OR EXCESSIVE RAINFALL ARE ENCOURAGED AS WELL.
In the hours before
Local storm report, Dec 23, 10:12 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1012 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM TSTM WND GST NAYLOR 36.57N 90.61W
12/23/2015 M60 MPH RIPLEY MO EMERGENCY MNGR
REPORTED BY EM.
&&
SMITTYLocal storm report, Dec 23, 10:18 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM TSTM WND DMG PIEDMONT 37.15N 90.70W
12/23/2015 WAYNE MO BROADCAST MEDIA
PORTIONS OF COMMUNITY WITHOUT POWER
&&
SMITTYLocal storm report, Dec 23, 10:19 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1019 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG PIEDMONT 37.15N 90.70W
12/23/2015 WAYNE MO BROADCAST MEDIA
PORTIONS OF COMMUNITY WITHOUT POWER
&&
SMITTYLocal storm report, Dec 23, 10:25 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG ELLSINORE 36.93N 90.75W
12/23/2015 CARTER MO TRAINED SPOTTER
POWER LINES DOWN ALONG PORTIONS OF HWY 21. THE HWY IS
CLOSING AT THIS TIME.
0955 AM TSTM WND DMG ELLSINORE 36.93N 90.75W
12/23/2015 CARTER MO TRAINED SPOTTER
POWER LINES DOWN WITH PORTIONS OF HWY 21 CLOSED.
&&
SMITTYLocal storm report, Dec 23, 10:46 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1046 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG GREENVILLE 37.13N 90.45W
12/23/2015 WAYNE MO EMERGENCY MNGR
DOWNED AND UPROOTED TREES ALONG HWY 34. PEA SIZE HAIL AND
HEAVY RAIN. ROAD PARTIALLY CLOSED
&&
SMITTYLocal storm report, Dec 23, 11:02 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG MARBLE HILL 37.30N 89.98W
12/23/2015 BOLLINGER MO LAW ENFORCEMENT
POWER OUTAGES REPORTED THROUGHOUT THE COUNTY. TREE DOWN
ALONG HWY 51 JUST NORTH OF HWY CC
&&
SMITTYEvent by event
10 thunderstorm wind, 5 tornado, 1 funnel cloud, 1 hail. Local standard time, as filed.
Tornado, Jackson
- When
- December 23, 11:15 AM CST to 11:21 AM CST
- Where
- Jackson County, 1 mi E of Ava to 6.5 mi NE of Ava
- Rating
- EF0
- Path length
- 6 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.880, -89.482
Peak winds were estimated near 75 mph. Numerous large branches were snapped off trees. The tornado occurred over rural farm country with patches of dense woodlands.
Thunderstorm Wind, Perry
- When
- December 23, 11:20 AM CST
- Where
- Perry County, 0.68 mi S of Pinckneyville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.070, -89.380
A power pole was snapped at ground level on a city side street.
Tornado, Perry
- When
- December 23, 11:23 AM CST to 11:29 AM CST
- Where
- Perry County, 4.5 mi E of Pinckneyville to Tamaroa
- Rating
- EF1
- Path length
- 5.03 mi
- Path width
- 200 yd
- Property damage
- $175,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.080, -89.297
Peak winds were estimated near 95 mph. Numerous trees were snapped off near the base or uprooted. A portion of Route 154 was closed due to downed trees. Several homes sustained minor to major roof damage. Most of the damaged homes were located near the start of the damage track near Route 154. Several barns received significant damage. The tornado track ended on the south end of Tamaroa, where some tree limbs were broken.
Thunderstorm Wind, Jackson
- When
- December 23, 11:29 AM CST
- Where
- Jackson County, 0.48 mi W of Boskydell
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.671, -89.229
A trained spotter measured a wind gust to 60 mph at a school just south of Carbondale off U.S. Highway 51.
Thunderstorm Wind, Franklin
- When
- December 23, 11:30 AM CST to 11:39 AM CST
- Where
- Franklin County, Sesser to 2.51 mi W of Valier
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 38.100, -89.050
A single-wide mobile home was blown over and destroyed west of Valier. A metal-framed barn collapsed in the Sesser area.
Thunderstorm Wind, Williamson
- When
- December 23, 11:40 AM CST to 11:50 AM CST
- Where
- Williamson County, 2 mi W of Marion to 2.55 mi W of New Denison
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 37.730, -88.967
Several trees were blown down in the Marion area. One tree was blocking a portion of southbound Interstate 57. A couple of others were southeast of Marion in the New Denison area.
Thunderstorm Wind, Williamson
- When
- December 23, 11:42 AM CST
- Where
- Williamson County, Herrin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.800, -89.030
A power line was blown down near Herrin.
Thunderstorm Wind, Jefferson
- When
- December 23, 11:49 AM CST
- Where
- Jefferson County, Bonnie
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 38.200, -88.900
A tree was uprooted. The tree landed on a small outbuilding, causing structural damage.
Thunderstorm Wind, Saline
- When
- December 23, 12:00 PM CST
- Where
- Saline County, Harrisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.730, -88.550
Large tree branches were blown down. Tree debris was on some roadways.
Thunderstorm Wind, Wayne
- When
- December 23, 12:06 PM CST to 12:17 PM CST
- Where
- Wayne County, 2.13 mi NW of Wayne City to Cisne
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.370, -88.610
A trained spotter measured a wind gust to 62 mph just northwest of Wayne City. Shingles were blown off a roof near Cisne.
Funnel Cloud, Pope
- When
- December 23, 12:10 PM CST
- Where
- Pope County, 1.3 mi WSW of Rock
- Reported by
- Trained Spotter
- Coordinates
- 37.410, -88.640
A trained spotter observed a funnel cloud between the communities of Simpson and Glendale.
Tornado, Wayne
- When
- December 23, 12:30 PM CST to 12:34 PM CST
- Where
- Wayne County, 1.5 mi SSE of Golden Gate to 1.21 mi N of Ellery
- Rating
- EF1
- Path length
- 2.5 mi
- Path width
- 100 yd
- Continued into
- Edwards, Il (PAH)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.350, -88.189
Maximum winds were estimated near 95 mph. A few trees were uprooted, and several trees or tree branches were snapped. Roofs were damaged on a home and a barn. The roof damage on the house was minor to moderate, consisting of partial loss of shingles. The track was through open farmland. The tornado path continued into Edwards County.
Tornado, White
- When
- December 23, 12:32 PM CST to 12:35 PM CST
- Where
- White County, 1.5 mi W of Carmi to 0.5 mi N of Carmi
- Rating
- EF1
- Path length
- 1.58 mi
- Path width
- 100 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.080, -88.198
Nearly two dozen large trees were uprooted or snapped. Numerous large limbs were snapped. The tornado began near the intersection of County Roads 1500N and 850E and ended on County Road 1575. One large tree landed on a dog pound. Many of the downed trees were in a campground area on the northwest side of Carmi. A campground bath house was struck by a falling tree. Peak winds were estimated near 105 mph.
Tornado, Edwards
- When
- December 23, 12:34 PM CST to 12:36 PM CST
- Where
- Edwards County, 1.21 mi N of Ellery to 3.8 mi W of Albion
- Rating
- EF1
- Path length
- 1.78 mi
- Path width
- 100 yd
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.367, -88.149
The tornado continued from Wayne County into Edwards County. Along the Edwards County portion of the path, there were several snapped trees. No structural damage was observed. The path was through sparsely populated farm country. Peak winds were estimated near 95 mph.
Thunderstorm Wind, White
- When
- December 23, 12:36 PM CST
- Where
- White County, Maunie to 2 mi N of Maunie
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.030, -88.050
A National Weather Service damage survey revealed a strong downburst struck the community of Maunie. In Maunie, the cement and brick facade of a building partially collapsed. A tree was uprooted in front of the post office. About a half mile north of Maunie, one large irrigation unit was turned over and bent. Several large trees were uprooted, and large limbs were snapped. On County Road 1225, a machine shed roof was blown off. Peak winds were estimated near 100 mph.
Thunderstorm Wind, Wabash
- When
- December 23, 12:57 PM CST
- Where
- Wabash County, Mt Carmel
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -87.770
A trained spotter estimated winds gusted around 60 mph.
Hail, Pulaski
- When
- December 23, 2:33 PM CST
- Where
- Pulaski County, Villa Ridge
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.170, -89.200
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, December 23, 201511 deaths · 64 injured · $12 million · EF4 · 8 events
- Tornadoes and Flash Flooding in Tennessee, December 23, 20155 deaths · 7 injured · $7.8 million · EF3 · 16 events
- Tornadoes and Flash Flooding in Tennessee, December 23, 2015$1.5 million · EF4 · 16 events
- Tornado and Hail in Arkansas, December 23, 20151 death · $885,000 · EF1 · 25 events
- Storm Surge and Blizzard in Alaska, December 23 to 28, 20151 death · 85 kt wind · 8 events
- Winter Storm and Heavy Snow in Idaho, December 23 to 24, 20151 death · 5 events
- Tornado and Hail in Arkansas, December 23, 2015$100,000 · EF2 · 6 events
- Tornadoes and Damaging Winds in Indiana, December 23, 20151 injured · $313,000 · EF1 · 29 events
- Flash Flood and Flood in Kentucky, December 23, 2015$585,000 · 1.75 in hail · 40 events
- Tornado and Damaging Winds in Kentucky, December 23, 20153 injured · $229,000 · EF1 · 9 events
- Tornado and Damaging Winds in Michigan, December 23, 2015$570,000 · EF1 · 4 events
- Tornado in Alabama, December 23, 20151 injured · EF2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609764, 609768, 609767, 609771, 609757, 609760, 609759, 609758, 610049, 609772, 609754, 609776, 609779, 609777, 610047, 609762, 609755.